advertisement
Question
Posted by: lyn | 2008/08/13

RETIN A

HI,

i have crows feet around my eye area and was wondering if it is safe to use retin a around this area? i have heard alot of good feedback about retin a and wrinkles.

Many thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Lyn, thank you for the question.

Retin-A should be safe to use around the eye area however, this is dependent purely on how your skin will react to the retinoic acid. I have pasted the information on Retin-A use directly from my web page as is has useful information (www.aestheticfacialenahncement.co.za):

This is a prescription only topical product and can be dispensed in a cream or gel form.
Indicated for patients with fine facial wrinkles and/or pigmented and generally is more effective in older patients. Retin-A® is often prescribed to younger, active individuals who want to combat the aging effects of sun exposure. Patients who are planning to have a chemical peel treatment are often instructed by their doctors to use Retin-A® as a preparation treatment; Retin-A® thins the skin's outer layer, allowing the acid solution used in a peel treatment to penetrate more deeply and evenly. Retin-A® is not recommended for pregnant women or nursing mothers, because its effects on the fetus and nursing infant are still being studied.
The end result that can be expected is a brighter, fresher-looking skin.

Directions for Use:
Retin-A® must be applied topically every night before going to bed for a period of eight months to a year and once the desired result is achieved, two to three applications per week are sufficient to maintain the effect.

Until the skin adjusts to the treatment, you may experience temporary redness, itching, irritation, and stinging and/or dry skin. Some patients may need to limit Retin-A® usage to once every two or three days until their skin adjusts to the formula. There are no serious medical risks, but the patient may have to discontinue use of some cosmetic products if they cause irritation. The patient should apply moisturizer twice daily and wear SPF 30 or higher when outdoors because Retin-A® thins out the skin's outer layer. Results will be maintained as long as treatment is continued, but will be lost when Retin-A® treatment is discontinued.
Though the degree of change varies from person to person, with continued use of Retin-A®, you will begin to see subtle improvements in the texture and tone of your skin. Retin-A® users notice a rosy glow during the beginning months of use, followed by the disappearance of fine lines and the shrinking of large pores. After about six months, many Retin-A® users report that wrinkles are barely visible and that age spots have faded.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement